Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 121, NWS Atlanta, GA

August 7, 2025Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 7, 2025, 2:05 AM EDT for Newton County, Georgia. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Aug 7, 2025, 2:05 AM EDT (06:05 UTC)
Expired
Aug 7, 2025, 2:38 PM EDT
In force
13 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Newton County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River below Covington (HPTG1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

860 
WGUS42 KFFC 070605
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
205 AM EDT Thu Aug 7 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Alcovy River near Alcovy River below Covington affecting Newton 
  County.

Additional information is available at weather.gov/atlanta.

&&

GAC217-071900-
/O.NEW.KFFC.FL.W.0121.250807T0605Z-000000T0000Z/
/HPTG1.1.ER.250807T0345Z.250807T0445Z.000000T0000Z.NO/
205 AM EDT Thu Aug 7 2025

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Alcovy River near Alcovy River below Covington.

* WHEN...From early this morning until further notice.

* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on Henderson Mill Road. The water level 
  reaches the first wooden step behind an elevated private residence 
  just upstream and on the left bank from the bridge.

* ADDITIONAL DETAILS...
  - At 1:15 AM EDT Thursday the stage was 11.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:15 AM EDT Thursday was 11.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

Culver
1 follow-up statement
791 
WGUS82 KFFC 071838
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
238 PM EDT Thu Aug 7 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Alcovy River near Alcovy River below Covington affecting Newton 
  County.

GAC217-071945-
/O.CAN.KFFC.FL.W.0121.000000T0000Z-250807T1838Z/
/HPTG1.1.ER.250807T0345Z.250807T1045Z.250807T1445Z.NO/
238 PM EDT Thu Aug 7 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Alcovy River near Alcovy River below Covington.

* ADDITIONAL DETAILS...
  - At 2:15 PM EDT Thursday the stage was 10.9 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 6, 9:15 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Aug 6, 9:15 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
915 PM EDT Wed Aug 6 2025

...Evening Update...

.UPDATE...
Issued at 907 PM EDT Wed Aug 6 2025

Mostly clear conditions outperforming models may see temps fall
slightly below forecast tonight across central Georgia. Clouds
move in overnight with low cigs by tomorrow morning. Otherwise,
conditions to be notably less dreary over the coming days.

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 251 PM EDT Wed Aug 6 2025

Key Messages:

   - Drier air is filtering into GA from the north, decreasing the
     potential for precipitation, though the risk lingers over
     central GA.

   - Additional drying tomorrow results in even lower risk for
     rain, except over N GA, where showers/thunderstorms are
     possible, particularly near the Appalachians.

   - Trend towards higher temperatures continues. Daytime highs
     tomorrow will be in the mid 70s to upper 80s.

Discussion:

Drier air has filtered in over GA, particularly over N GA and the
ATL metro. Clearing has been seen in those places, though replaced
by afternoon cumulus for some parts. The upper-level trough has
shifted eastward slightly, and is now in the vicinity of the AL/GA
border. The 250 hPa winds have slowed, overall, with the remnants of
the jet having moved up over the Carolinas into the MidAtlantic and
up into Atlantic Canada. The lower levels of ventilation
decreasing the support for convective development. Furthermore,
the 12Z FFC RAOB shows significant drying above 700 hPa/10k ft.
This will inhibit any development taller than that, and therefore
also limit the development of thunderstorms. That being said,
moisture remains in place over parts of central GA, fueling the
development/development potential there, which will decrease after
around 8 PM EDT.

Tomorrow, drier air will be in place across GA. Model guidance
suggests precipitable water values on the order of 1.4-1.5 inches,
near or just below seasonal normals. With the erosion of the wedge,
additional heating is expected tomorrow. Daytime highs tomorrow are
forecast to be in the mid 70s to upper 80s, including in the mid 80s
for metro Atlanta. With this additional energy and decreased
stability, as the influence of the wedge wanes, popup thunderstorms
will be possible during the afternoon and evening hours. The highest
risk will be in central GA into south GA, as well as around the
Appalachians over N GA, owing to the aid from the terrain to
convective development, providing lift. PoPs over N GA are in the 20-
50% range for tomorrow afternoon, and around 30% over southern
portions of central GA. Isolated showers, or even a thunderstorm or
two, cannot be wholly ruled out over far eastern GA, advected in
from over AL, where convection is somewhat more likely; that being
said, generally dry conditions are likely for the Atlanta metro area
tomorrow into northern central GA.

CRS

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 251 PM EDT Wed Aug 6 2025

At a glance:

- Less rain, but still generally unsettled weather through the long
term.

- Temperatures will gradually warm back towards normal.

Heading into the long term will see an easing of some of the heavy
rain that we've seen over the past few days and a gradual return to
temperatures that we'd normally expect for this time of year. Upper
level RH values remain on the wet side and a southerly flow means
afternoon thunderstorms will be the trend through the first half of
the long term.

By Tuesday, the models start to diverge. The Euro is brining another
cold front into the area, and with it more rain while the GFS keeps
things on the drier side for north and central Georgia. A more
active Tropical Atlantic makes resolving some of these features more
difficult as a named storm well off the Atlantic coast can introduce
drier air on the back side. The NHC is currently tracking a pair of
low pressure systems that they expect to develop. At this time, the
forecast shows now interaction with out CWA but the long reaching
effects of the storms will likely play a roll on determining the
type of weather we see.

Temps will gradually return to normal during the course of the long
term as well with highs in the low to mid 80s by Friday and a good
signal that highs near 90 will return towards the middle of next
week.

Vaughn

&&

.AVIATION...
(00Z TAFS)
Issued at 722 PM EDT Wed Aug 6 2025

VFR through daytime periods with MVFR and temporary IFR late
overnight to early morning Thursday. Winds E to NE at 4 to 9 kts.
Light showers in area possible along GA AL border may impact CSG
Thursday afternoon.

//ATL Confidence...00Z Update...
Medium confidence cigs overnight.
High confidence all other elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  80  65  79 /  80  30   0  10
Atlanta         68  84  67  83 /  50  10  10  10
Blairsville     63  82  62  79 /  40  40  20  40
Cartersville    68  88  67  87 /  30  10  10  20
Columbus        72  88  70  87 /  60  50  20  20
Gainesville     64  81  65  81 /  60  20  10  20
Macon           69  85  68  84 /  60  40  10  10
Rome            70  88  67  87 /  20  20  10  20
Peachtree City  68  84  66  84 /  50  30  10  10
Vidalia         73  88  70  84 /  60  50  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CRS
LONG TERM....Vaughn
AVIATION...SM
Hazardous weather outlook, Aug 6, 9:16 PM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
916 PM EDT Wed Aug 6 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080130-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
916 PM EDT Wed Aug 6 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered showers and thunderstorms are expected,
especially during the afternoon and evening hours this weekend.
Persistent rainfall through the weekend could pose a flooding
threat, particularly across central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:05 PM EDTSpecial Weather StatementFFCFannin25 min
Aug 7, 4:30 PM EDTSpecial Weather StatementFFCFannin30 min
Aug 7, 4:57 PM EDTFlash Flood WarningFFCFannin, Union5 hr
Aug 7, 5:07 PM EDTSpecial Weather StatementFFCGilmer23 min
Aug 7, 6:19 PM EDTSpecial Weather StatementFFCGilmer26 min
Aug 7, 6:40 PM EDTSpecial Weather StatementFFCMurray35 min
Aug 7, 7:02 PM EDTSpecial Weather StatementFFCGordon13 min
Aug 7, 7:15 PM EDTSpecial Weather StatementFFCGordon30 min

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.